Format

Send to

Choose Destination
Am J Med. 2011 Jul;124(7):588-97. doi: 10.1016/j.amjmed.2011.01.017. Epub 2011 May 17.

The DRESS syndrome: a literature review.

Author information

1
Department of Internal Medicine, Pitié-Salpêtrière Hospital, Assistance Publique-Hôpitaux de Paris, France. patrice.cacoub@psl.aphp.fr

Abstract

The Drug Reaction with Eosinophilia and Systemic Symptom (DRESS) is a severe adverse drug-induced reaction. Diagnosing DRESS is challenging due to the diversity of cutaneous eruption and organs involved. We used the RegiSCAR scoring system that grades DRESS cases as "no," "possible," "probable," or "definite" to classify cases reported in the literature. We also analyzed the clinical course and treatments of the cases. A total of 44 drugs were associated with the 172 cases reported between January 1997 and May 2009 in PubMed and MEDLINE. The most frequently reported drug was carbamazepine, and the vast majority of cases were classified as "probable/definite" DRESS cases. Hypereosinophilia, liver involvement, fever, and lymphadenopathy were significantly associated with "probable/definite" DRESS cases, whereas skin rash was described in almost all of the cases, including "possible cases." Culprit drug withdrawal and corticosteroids constituted the mainstay of DRESS treatment. The outcome was death in 9 cases. However, no predictive factors for serious cases were found. This better knowledge of DRESS may contribute to improve the diagnosis and management of this syndrome in clinical practice.

PMID:
21592453
DOI:
10.1016/j.amjmed.2011.01.017
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center